Alert archive / Kansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 99, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at May 8, 2009, 3:54 AM CDT for Harvey County, McPherson County, Reno County, Kansas. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2009, 3:54 AM CDT (08:54 UTC)
- Expired
- May 8, 2009, 4:40 AM CDT
- In force
- 46 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
Counties Harvey County, KS, McPherson County, KS, Reno County, KS
The radar
The Wichita radar (KICT), 51 km from the middle of the area, began a volume at 08:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 12:02 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 8.9 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2098 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1093 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KICT 080854
SVRICT
KSC079-113-155-081000-
/O.NEW.KICT.SV.W.0099.090508T0854Z-090508T1000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
354 AM CDT FRI MAY 8 2009
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.
WESTERN HARVEY COUNTY IN SOUTH CENTRAL KANSAS.
SOUTHEASTERN MCPHERSON COUNTY IN CENTRAL KANSAS.
* UNTIL 500 AM CDT.
* AT 352 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO QUARTER
SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS WERE
LOCATED NEAR BUHLER...AND MOVING SOUTHEAST AT 30 MPH.
* LOCATIONS WITHIN THE WARNING INCLUDE...
BUHLER...BURRTON...HALSTEAD...HESSTON...MOUNDRIDGE...SEDGWICK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3806 9785 3827 9770 3827 9737 3791 9737
3792 9778
TIME...MOT...LOC 0854Z 317DEG 28KT 3807 9777 3818 9769
$$3 follow-up statements
000
WWUS53 KICT 080911
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
411 AM CDT FRI MAY 8 2009
KSC079-113-155-081000-
/O.CON.KICT.SV.W.0099.000000T0000Z-090508T1000Z/
MCPHERSON KS-HARVEY KS-RENO KS-
411 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
RENO...WESTERN HARVEY AND SOUTHEASTERN MCPHERSON COUNTIES UNTIL 500
AM CDT...
AT 411 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BURRTON TO 7 MILES NORTHEAST
OF BURRTON...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR HALSTEAD BY 425 AM CDT.
NEAR SEDGWICK BY 435 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3806 9785 3827 9770 3827 9737 3791 9737
3792 9778
TIME...MOT...LOC 0911Z 317DEG 28KT 3797 9766 3808 9758
$$
KRC000
WWUS53 KICT 080923
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
423 AM CDT FRI MAY 8 2009
KSC113-080933-
/O.CAN.KICT.SV.W.0099.000000T0000Z-090508T1000Z/
MCPHERSON KS-
423 AM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MCPHERSON COUNTY
HAS BEEN CANCELLED...
AT 422 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3808 9774 3808 9768 3809 9737 3791 9737
3792 9775
TIME...MOT...LOC 0923Z 317DEG 28KT 3790 9758 3801 9750
$$
KSC079-155-081000-
/O.CON.KICT.SV.W.0099.000000T0000Z-090508T1000Z/
HARVEY KS-RENO KS-
423 AM CDT FRI MAY 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN RENO
AND SOUTHWESTERN HARVEY COUNTIES UNTIL 500 AM CDT...
AT 422 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
TRACK A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING UP TO
QUARTER SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 8 MILES SOUTHWEST OF
HALSTEAD TO HALSTEAD...MOVING SOUTHEAST AT 30 MPH.
SEVERE THUNDERSTORMS WILL BE...
NEAR SEDGWICK BY 435 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
&&
LAT...LON 3808 9774 3808 9768 3809 9737 3791 9737
3792 9775
TIME...MOT...LOC 0923Z 317DEG 28KT 3790 9758 3801 9750
$$000
WWUS53 KICT 080940
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
440 AM CDT FRI MAY 8 2009
KSC079-155-080950-
/O.CAN.KICT.SV.W.0099.000000T0000Z-090508T1000Z/
HARVEY KS-RENO KS-
440 AM CDT FRI MAY 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN RENO AND SOUTHWESTERN
HARVEY COUNTIES HAS BEEN CANCELLED...
AT 439 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE EITHER WEAKENED OR
MOVED OUT OF THE AREA...AND NO LONGER POSE AN IMMEDIATE RISK TO LIFE
OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 AM CDT FRIDAY
MORNING FOR SOUTHEASTERN KANSAS.
LAT...LON 3808 9774 3808 9768 3809 9737 3791 9737
3792 9775
TIME...MOT...LOC 0940Z 317DEG 28KT 3780 9747 3791 9739
$$
KRCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 8, 3:24 AM CDT, 30 minutes earlier.
Area forecast discussion, May 8, 3:24 AM CDT, 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 324 AM CDT FRI MAY 8 2009 .SYNOPSIS... EVOLVING LINE OF STRONG/SEVERE TSRA OVER WRN KS SPREADING SE TOWARD WRN PERIPHERY OF KICT COUNTRY EARLY THIS MORNING ALONG SE-MOVING COLD FRONT. AT 3 AM CDT THE EXPANDING LINE OF CONVECTION CURVED FROM NEAR KDDC TO JUST N OF KHUT. THE EXPANDING LINE OF CONVECTION WILL GREATLY INTENSIFY AS IT VENTURES TOWARD REGION OF GREATEST INSTABILITY RESIDING OVER SW KS & NW OK WHERE MUCAPES OF 3,000-5,000 J/KG & ULTRA HIGH OCTANE SFC-850MB MOISTURE EXISTS. .DISCUSSION... TODAY & TONIGHT: NO DOUBT PRIMARY FORECAST CONCERN IS SIGNIFICANT SEVERE CONVECTIVE TSRA ...ESPECIALLY EARLY THIS MORNING OVER SC KS WHERE CLOSER PROXIMITY TO AFORE-MENTIONED INSTABILITY & WHERE BETTER ALIGNED TO STRENGTHENING LOW LEVEL JET. THE LATTER FEATURE...WHICH HAD REACHED 60-70 KTS OVER WRN OK PER VICI OK PROFILER...WILL CONTINUE TO INJECT ULTRA-HIGH OCTANE SFC TO 850MB FUEL NE OVER SC KS THROUGH DAYBREAK. AS SUCH MAGNITUDE OF SEVERITY TO INCREASE CONSIDERABLY WITH BOTH VERY LARGE HAIL AND DAMAGING WINDS OF 70-80 MPH POSSIBLE. AS PARENT MID-UPR SHORTWAVE SPRINTS E ACROSS NEBRASKA/SD...THE COLD FRONT WILL SURGE SE ACROSS SE KS WHERE FLASH FLOODING BECOMES AN INCREASING CONCERN IN ADDITION TO DAMAGING WINDS AS MCS EVOLVES. PRECIPITABLE WATERS SOME 150-200% OF NORMAL ARE PROGGED OVER SE KS THIS MORNING & AS SUCH WILL KEEP FLASH FLOOD WATCH IN EFFECT FOR MOST OF SE KS TIL 12N. AS THE AFORE-MENTIONED MID-LEVEL SHORT WAVE SPRINTS E ACROSS MID-UPR MS VALLEY...THE COLD FRONT SHOULD BE FORCED SUFFICIENTLY S/SE ACROSS OK TO ALLOW TSRA TO END IN NW-SE MANNER OVER SC & SE KS EARLY THIS EVENING. THIS WEEKEND: GENERALLY UNSEASONABLY COOL WEATHER SLATED FOR ALL AREAS AS WEAK HIGH PRESSURE SPREADS SE ACROSS KS. A FEW SHRA/ISOLATED TSRA MAY REDEVELOP OVER NW KS AS ISENTROPIC ASCENT INCREASES & DEEPENS IN RESPONSE TO NEXT BUT FAIRLY BROAD MID-LEVEL TROF VENTURES SE OVER CO. THESE SHRA WILL SPREAD E ACROSS PRIMARILY CENTRAL KS LATE SAT NIGHT & EARLY SUN. .AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU MVFR CIGS/VSBYS WILL DEVELOP OVERNIGHT ACROSS MUCH OF THE AREA. STRONG TO SEVERE CONVECTION WILL ALSO DEVELOP BETWEEN 06Z-09Z ACROSS WEST CENTRAL INTO PARTS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. SCATTERED SUPERCELL STORMS ARE INITIALLY EXPECTED WITH VERY LARGE HAIL POSSIBLE AND LOCALLY DAMAGING WIND GUSTS. THE CONVECTION IS THEN EXPECTED TO EXPAND INTO A LARGER MESOSCALE CONVECTIVE COMPLEX TOWARD 12Z...AS IT MOVES FROM SOUTH CENTRAL INTO PARTS OF SOUTHEAST KANSAS AND NORTHERN OKLAHOMA. PERIODS OF IFR CONDITIONS ARE EXPECTED WITH THE CONVECTION ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS THROUGH EARLY FRIDAY MORNING. WILL CONTINUE TO SHOW A TEMPO GROUP WITH HAIL AND STRONG WIND GUSTS AT KICT/KHUT AND KCNU WHEN WE BELIEVE THE HIGHEST PROBABILITY OF THE CONVECTION WILL AFFECT THE AREA. RELATIVELY SMALLER CHANCES FOR STORMS ACROSS CENTRAL KANSAS...HOWEVER WILL SHOW A BRIEF TEMPO PERIOD AS WELL. A GENERAL IMPROVEMENT TO VFR IS EXPECTED ACROSS MOST AREAS EXCEPT SOUTHEAST KANSAS BY FRIDAY AFTERNOON...WITH VFR ALL AREAS BY FRIDAY EVENING. KED .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 53 70 49 / 70 20 0 20 HUTCHINSON 74 51 69 49 / 70 10 0 20 NEWTON 74 52 70 49 / 70 20 0 20 ELDORADO 75 53 70 49 / 70 20 0 10 WINFIELD-KWLD 76 54 70 49 / 70 30 10 10 RUSSELL 73 48 69 48 / 60 0 0 20 GREAT BEND 74 49 69 49 / 60 10 0 20 SALINA 73 50 69 48 / 70 0 0 20 MCPHERSON 74 51 69 49 / 70 10 0 20 COFFEYVILLE 76 55 70 48 / 80 40 10 10 CHANUTE 74 54 70 48 / 80 30 10 10 IOLA 74 54 69 48 / 80 30 0 10 PARSONS-KPPF 75 55 70 48 / 80 40 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR KSZ093>096-098>100. &&
Hazardous weather outlook, May 7, 9:31 PM CDT, 6 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 931 PM CDT THU MAY 7 2009 KSZ032-033-047>053-067>072-082-083-091>096-098>100-090245- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 931 PM CDT THU MAY 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP AFTER MIDNIGHT ACROSS SOUTH CENTRAL KANSAS. THESE STORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO BASEBALL SIZE AND POSSIBLY DAMAGING STRAIGHT LINE WINDS. THE STORMS WILL MOVE EASTWARD INTO SOUTHEAST KANSAS DURING THE EARLY MORNING HOURS FRIDAY WHILE MERGING INTO A COMPLEX OF SEVERE THUNDERSTORMS. THE MAIN THREATS FROM THIS STORM COMPLEX WILL BE LARGE HAIL...DAMAGING WIND GUSTS...AND LOCALLY VERY HEAVY RAINFALL. A FLASH FLOOD WATCH IS IN EFFECT FOR EXTREME SOUTHEAST KANSAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL BE ONGOING FRIDAY MORNING ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEASTERN KANSAS...AND ARE EXPECTED TO PUSH EAST AS THE NOON HOUR APPROACHES. LARGE HAIL...DAMAGING WINDS AND VERY HEAVY RAINFALL WILL BE THE MAIN THREATS. THERE WILL BE A SLIGHT CHANCE FOR STORMS SATURDAY NIGHT THROUGH SUNDAY NIGHT ACROSS MUCH OF THE FORECAST AREA AND THEN AGAIN ON WEDNESDAY. THESE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATE TONIGHT INTO FRIDAY MORNING...ACROSS PORTIONS OF SOUTH CENTRAL AND SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/JMC
In the hours before
Local storm report, May 8, 2:50 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
250 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0244 AM HAIL 6 W GREAT BEND 38.36N 98.92W
05/08/2009 E0.75 INCH BARTON KS LAW ENFORCEMENT
&&
LFWSpecial weather statement, May 8, 3:02 AM CDT, 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 302 AM CDT FRI MAY 8 2009 KSZ050>052-080830- MARION-MCPHERSON-RICE- 302 AM CDT FRI MAY 8 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MARION...MCPHERSON AND RICE COUNTIES... AT 302 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LYONS TO LEHIGH... AND MOVING NORTHEAST AT 40 MPH. DIME SIZE HAIL IS EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. DARMOFAL
Local storm report, May 8, 3:29 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
329 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 AM FLOOD GREAT BEND 38.36N 98.81W
05/08/2009 BARTON KS LAW ENFORCEMENT
SOME STREET FLOODING IN GREAT BEND.
&&
LFWLocal storm report, May 8, 3:30 AM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
330 AM CDT FRI MAY 08 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HAIL ELLINWOOD 38.36N 98.58W
05/08/2009 E0.75 INCH BARTON KS LAW ENFORCEMENT
&&
LFWSpecial weather statement, May 8, 3:35 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 335 AM CDT FRI MAY 8 2009 KSZ067-080900- RENO- 335 AM CDT FRI MAY 8 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR RENO COUNTY... AT 333 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF SYLVIA TO 5 MILES NORTHWEST OF PRETTY PRAIRIE...AND MOVING NORTHEAST AT 45 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. THESE STORMS MAY PRODUCE PONDING OF WATER ON ROADWAYS. LISTEN FOR LATER STATEMENTS OR POSSIBLE FLOODING WARNINGS...SHOULD THE RISK FOR MINOR LOW-LAND FLOODING BECOME MORE IMMINENT. HOWERTON
Special weather statement, May 8, 3:36 AM CDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 336 AM CDT FRI MAY 8 2009 KSZ051-080930- MCPHERSON- 336 AM CDT FRI MAY 8 2009 ...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT WEATHER ALERT FOR MCPHERSON COUNTY... AT 334 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF WINDOM...OR 10 MILES WEST OF MCPHERSON...AND MOVING EAST AT 30 MPH. DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM. BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. KRC
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 2:19 AM CDT | Severe Thunderstorm Warning | ICT | Barton | 41 min |
| May 8, 3:12 AM CDT | Severe Thunderstorm Warning | ICT | Rice | 41 min |
| May 8, 3:27 AM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, McPherson, Marion, Rice | 6 hr |
| May 8, 3:52 AM CDT | Areal Flood Warning | ICT | Reno | 3 hr |
| May 8, 3:57 AM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 63 min |
| May 8, 4:02 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Chase, Greenwood | 58 min |
| May 8, 4:09 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk | 66 min |
| May 8, 4:18 AM CDT | Severe Thunderstorm Warning | ICT | Reno | 26 min |
| May 8, 4:34 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Greenwood | 56 min |
| May 8, 4:36 AM CDT | Severe Thunderstorm Warning | ICT | Elk, Greenwood | 32 min |
| May 8, 4:38 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Harvey, Sedgwick | 37 min |
| May 8, 4:54 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 36 min |
| May 8, 4:58 AM CDT | Severe Thunderstorm Warning | ICT | Montgomery, Wilson, Woodson | 28 min |
| May 8, 5:20 AM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Elk, Greenwood | 55 min |
| May 8, 5:39 AM CDT | Severe Thunderstorm Warning | ICT | Greenwood, Wilson, Woodson | 66 min |
| May 8, 5:45 AM CDT | Severe Thunderstorm Warning | ICT | Neosho | 45 min |
| May 8, 5:53 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk, Montgomery, Sumner, Wilson | 52 min |
| May 8, 5:59 AM CDT | Severe Thunderstorm Warning | ICT | Allen, Neosho | 61 min |
| May 8, 6:08 AM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 67 min |
| May 8, 6:14 AM CDT | Flash Flood Warning | ICT | Butler, Chase, Greenwood, Marion | 6 hr |
| May 8, 6:48 AM CDT | Areal Flood Warning | ICT | Chautauqua, Labette, Montgomery | 79 min |
| May 8, 6:48 AM CDT | Flash Flood Warning | ICT | Allen, Neosho, Wilson, Woodson | 5 hr |
| May 8, 7:07 AM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery, Neosho | 21 min |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Marion | 30 hr |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Chase | 62 hr |
| May 8, 7:52 AM CDT | River Flood Warning | ICT | Chase, Lyon | 72 hr |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Allen, Neosho | 55 hr |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Neosho | 3 days |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Labette, Neosho | 4 days |
| May 8, 8:15 AM CDT | River Flood Warning | ICT | Labette | 4 days |
| May 8, 8:29 AM CDT | River Flood Warning | ICT | Wilson | 6 hr |
| May 8, 8:29 AM CDT | River Flood Warning | ICT | Montgomery, Wilson | 13 hr |
| May 8, 8:37 AM CDT | River Flood Warning | ICT | Butler | 37 hr |
| May 8, 8:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 24 hr |
| May 8, 8:49 AM CDT | River Flood Warning | ICT | Sumner | 25 hr |
| May 8, 8:49 AM CDT | River Flood Warning | ICT | Cowley | 55 hr |
| May 8, 8:57 AM CDT | River Flood Warning | ICT | Harvey, Reno | 3 days |
| May 8, 9:19 AM CDT | Areal Flood Warning | ICT | Barton, Rice | 6 hr |
| May 8, 10:09 AM CDT | River Flood Warning | ICT | Allen | 36 hr |
| May 8, 10:17 AM CDT | River Flood Warning | ICT | Wilson | 17 hr |
| May 8, 10:55 AM CDT | River Flood Warning | ICT | Butler, Cowley | 21 hr |
| May 8, 11:55 AM CDT | Areal Flood Warning | ICT | Chase | 5 hr |
| May 8, 11:58 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 5 hr |
| May 8, 2:46 PM CDT | Areal Flood Warning | ICT | Barton, Rice | 24 hr |
| May 8, 3:02 PM CDT | River Flood Warning | ICT | Butler, Cowley | 48 hr |
| May 8, 3:24 PM CDT | Areal Flood Warning | ICT | Chase, Marion | 24 hr |
| May 8, 4:45 PM CDT | Areal Flood Warning | ICT | Allen, Neosho | 21 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.